Aa
Aa
A
A
A
Close
Avatar universal

20 Years old, no libido

Over the past 6 months, i have gone from 170lbs, with very little body fat, to 155 pounds.  I probably lost 20lbs of muscle, and gained 5 lbs of fat.  This didn't happen fast either.  I have just been slowly losing 1 pound every week or two, even though nothing in my life has changed.  I have not been 155 for about 3 months.  I have no energy anymore, and no motivation.  I have absolutely no libido, and cannot ever get an erection.  I am 20 years old and this is supposed to be when I have to worry about these things the least.  When i was 14 I had a condition where i couldnt start puberty without a series of shots.  My father also had the condition.  My father also was diagnosed with very low testosterone levels in his 20's, and has been on biweekly injections since.  I am going to my doctor in two weeks to discuss this.  I am pretty sure low testosterone is my problem, and i really want it fixed.  Is there anything else you recommend I say to my doctor?  He seems pretty old fashioned and un-willing to believe a person of my age could be suffering from this.  But since a year ago I have taken a complete 180.  Any tips/help would be appreciated before i see my doctor or do any bloodwork.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
MEDICAL PROFESSIONAL
Hi

I understand your concern. This sounds like a hormonal problem and this requires further and immediate assessment. Firstly, a genetic component may strengthen the diagnosis of low testosterone levels. You have mentioned that your father had similar symptoms when he was your age. A genetic test may be done to determine if a genetic disease which may present with your symptoms is present. Also, testosterone levels have to be ascertained. A complete neurological examination and tests to rule out autoimmune diseases may be necessary. A cranial MRI or CT scan may be helpful to determine if the pituitary or hypothalamic glands are involved.

Have you been taking any steroids lately?

Here is a URL for further information:

http://www.nlm.nih.gov/medlineplus/tutorials/lowtestosterone/ur189101.pdf

Helpful - 0
Avatar universal
Thanks for the reply.  Geeze I that's a lot of stuff I need to go through.  I hope my insurance can cover it.  I made an appt with my DO to get some basic hormone panel testing done, and I guess we'll go from there.  I have not been taking any steroids.  The only lifestyle change I have had is I am currently a pre-med student, under a lot of stress and getting less sleep and a less nutritious  than I was a year ago.  Thanks for the link.
Helpful - 0
Avatar universal
if u take creatine get off of it, thats ur problem when i use to work out massively i dont take steriods i use to be 170lb of muscle i was on creatine i couldnt get my libdo going since i been off everythign was back to normal but stay faithful
Helpful - 0
Avatar universal
Creatine has no effect on your HTPA/testosterone/estrogen/libido/etc.
Helpful - 0
Have an Answer?

You are reading content posted in the Urology Community

Top Urology Answerers
11369760 tn?1449504372
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.